Psycho-Babble Medication Thread 921806

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Post Operation Depression

Posted by bulldog2 on October 21, 2009, at 12:01:48

Had my left hip replaced at the end of September. Personally for me this was a tough operation and rehab has been grinding.

I've suffered from chronic atypical depression on and off most of my life. Often just a mild form.

Ive found after this operation I've spiraled into a very deep fearful depression. I'm often afraid to turn the lights off at night for fear I will die in my sleep.

I was up to 60 mg of percocet before and after the operation. I've been attempting to wean myself off of the percocet. Yesterday I went down to 20 mg.

Perhaps weaning off the percocet is causing this depression?
Could the shock off the operation trigger a depression?

 

Re: Post Operation Depression bulldog2

Posted by delna on October 21, 2009, at 12:47:43

In reply to Post Operation Depression, posted by bulldog2 on October 21, 2009, at 12:01:48

Hi,
I always get very depressed after surgery even if recovery is not painful or at all difficult. For me its the anesthetic that does it. I checked with my surgeon and my pdoc and they said its very common and caused by the anesthetic even in 'normal' patients. I had to raise my dose of medication (Geodon) to get rid of it. It was quite bad and didn't go by itself.

But as you say it can also be caused by the drugs you are taking.i know nothing about those, sorry :(

Hope you feel better
TC
D
PS: Replied to your babblemail on the board.

 

Re: Post Operation Depression bulldog2

Posted by floatingbridge on October 21, 2009, at 14:57:42

In reply to Post Operation Depression, posted by bulldog2 on October 21, 2009, at 12:01:48

Hi Bulldog,

I'm so sorry you're feeling so depressed and fearful. That sounds very painful. Surgery can be a real shock to the system, esp. as one gets older. Profoundly so, depending on the individual. What are you doing to cope with your symptoms?

And one observation--maybe you've tapered the percocet too quickly? (I don't know.)

best thoughts for your recovery,

fb

 

Re: Post Operation Depression

Posted by bulldog2 on October 21, 2009, at 15:17:16

In reply to Re: Post Operation Depression bulldog2, posted by floatingbridge on October 21, 2009, at 14:57:42

> Hi Bulldog,
>
> I'm so sorry you're feeling so depressed and fearful. That sounds very painful. Surgery can be a real shock to the system, esp. as one gets older. Profoundly so, depending on the individual. What are you doing to cope with your symptoms?
>
> And one observation--maybe you've tapered the percocet too quickly? (I don't know.)
>
> best thoughts for your recovery,
>
> fb

Thanks for your concern. At night when the fear comes on I turn the TV back on. As long as there is some light I can control the fear.
Decided to slow the taper off the percocet. Upped the dose today to 3.5 pills. I was on 6 before. Will taper off more slowly.
Also need to get myself on a good ad. Maybe try the parnate + nortriptyline combo.Sounds like some have had good luck on this combo.
Would try nardil if it wasn't for tons of weight gain which I don't need with a new hip.

Thanks
bulldog2

 

Re: Post Operation Depression bulldog2

Posted by Phillipa on October 21, 2009, at 16:11:38

In reply to Re: Post Operation Depression, posted by bulldog2 on October 21, 2009, at 15:17:16

Bulldog so sorry yes I feel it's the anesthesia. What they don't tell you is it accumlates in fat tissue. And as for my previous surgery took much longer to recover than was told. I also tried to wean too quickly off the percocet. You've been on it awhile. Please raise the dose again. It's not fair in my opinion. Write I'm thinking of you. Love Phillipa ps was going to do some more so glad decided not too.

 

Re: Post Operation Depression

Posted by bulldog2 on October 21, 2009, at 16:18:52

In reply to Re: Post Operation Depression bulldog2, posted by Phillipa on October 21, 2009, at 16:11:38

> Bulldog so sorry yes I feel it's the anesthesia. What they don't tell you is it accumlates in fat tissue. And as for my previous surgery took much longer to recover than was told. I also tried to wean too quickly off the percocet. You've been on it awhile. Please raise the dose again. It's not fair in my opinion. Write I'm thinking of you. Love Phillipa ps was going to do some more so glad decided not too.

Thank you for your concern!

 

Re: Post Operation Depression bulldog2

Posted by Maxime on October 21, 2009, at 17:11:18

In reply to Post Operation Depression, posted by bulldog2 on October 21, 2009, at 12:01:48

Congrats for cutting down on the Percocet.

The depression is from the anethesia. It's a very common occurence. I'm sorry that you are having to through it on top of the pain of rehab.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.